Narrow Results Clear All
- Communication Improvement 1
- Education and Training 3
- Error Reporting and Analysis 7
- Human Factors Engineering 9
- Legal and Policy Approaches 7
- Logistical Approaches 1
- Quality Improvement Strategies 7
- Specialization of Care 5
- Clinical Information Systems 3
- Device-related Complications 2
- Diagnostic Errors 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Medical Complications 1
- Medication Safety
- Nonsurgical Procedural Complications 1
- Surgical Complications 1
- Internal Medicine 8
- Nursing 2
- Pharmacy 11
Search results for "Newspaper/Magazine Article"
- Newspaper/Magazine Article
Ornstein C. Washington Post. July 12, 2015.
Anticoagulants are considered high-alert medications that if used ineffectively can result in patient harm. Reporting on an anticoagulant commonly used in nursing homes and patient harm linked to this medication, this newspaper article relates reasons doctors are reluctant to prescribe new drugs to older patients and challenges to monitoring and preventing such adverse drug events.
Valencia MJ. Boston Globe. March 10, 2011.
This newspaper article reports on a fatal medication error involving an anticoagulant overdose.
Grant M. AARP The Magazine. September/October 2010;53:48-51,90-91.
Clapper C, Crea K. Patient Saf Qual Healthc. May/June 2010;7:30-35.
This article describes how one health care system used a multi-event analysis process to identify medication errors, implement system-level improvements, and reduce adverse events.
ISMP Medication Safety Alert! Acute Care Edition. April 8, 2010;15:1-3.
Luby R. KETV. Omaha, NE. March 31, 2010.
This news piece focuses on a heparin overdose that resulted in the death of a toddler.
Daner WE, Gosselin RC, Raschke R, Vanderveen T. Patient Saf Qual Healthcare. January/February 2009;6:20-25.
This article explains safety challenges commonly associated with heparin, a high-alert medication, and outlines how hospitals and clinicians can prevent these errors.
Scott A. Drug Topics (Health-System Edition). November 10, 2008.
This article discusses hospital efforts to respond to the Joint Commission sentinel event alert regarding anticoagulants and highlights improvement strategies.
ISMP Medication Safety Alert! Acute Care Edition. October 10, 2008;13:1-3.
Reporting that recalled medications were found in hospital pharmacies, this article describes recommendations to improve the process for removing recalled products.
Gould M. Health Service Journal. September 15, 2008:22-24.
This article describes the state of general practitioner incident reporting in the United Kingdom.
Parents sue over babies' heparin overdoses: infants were given too much heparin at Methodist Hospital.
Higgins W. Indianapolis Star. September 13, 2008;News section:A1
Families whose infants died from or were harmed by heparin overdoses are suing the drug manufacturer and the hospital.
ISMP Medication Safety Alert! Acute Care Edition. July 17, 2008;13:1-2.
Drawing on analysis from previously reported errors, this article describes possible causes of recent neonatal heparin overdoses along with potential solutions.
Vonfremd M, Ibanga I. ABC News.com. July 10, 2008.
Several infants in a neonatal unit at a Texas hospital received overdoses of heparin. Authorities are investigating whether the error contributed to the deaths of two infants.
ISMP Medication Safety Alert! Acute Care Edition. March 27, 2008;13:1-2.
Commenting on a recent news segment, this article calls attention to additional human factors and system failures that may have contributed to a highly publicized medication error.
Ornstein C. Los Angeles Times. December 5, 2007:B1.
This article discusses one couple's decision to hold a pharmaceutical company legally accountable for package and label designs they believe contributed to the heparin overdose of their twin infants.
Phend C. MedPage Today. November 26, 2007.
Within the context of a recent high-profile heparin error, this article reports on systems and protocols available to prevent medication errors. Interviews with three patient safety experts are available alongside the article via streaming audio.
Lin R-G II, Watanabe T. Los Angeles Times. November 22, 2007;A1.
This article reports on a non-fatal medication error that involved several neonates (including the newborn twins of actor Dennis Quaid) receiving a concentration of heparin 1000 times higher than intended. The discussion includes current hospital efforts to prevent medication errors and the growing interest in use of bar coding technology. A similar error captured headlines in 2006 when it caused the deaths of three infants.
ISMP Medication Safety Alert! Acute Care Edition. May 3, 2007;12:1-2.
This alert describes several incidents of heparin/insulin mix-ups and provides recommendations to prevent similar slips.
ISMP Medication Safety Alert! Acute Care Edition. January 11, 2007;12:1-3.
This article, which launches a series focusing on high-alert medications, discusses issues related to heparin and warfarin use, including common risks and suggested improvements to help ensure safe administration.
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.